Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 25, 2014, 08:04:34 PM

Login with username, password and session length


Members
  • Total Members: 23787
  • Latest: rvarona
Stats
  • Total Posts: 643591
  • Total Topics: 48970
  • Online Today: 203
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Atripla Rash  (Read 2158 times)

0 Members and 1 Guest are viewing this topic.

Offline sk_09

  • member
  • Posts: 2
Atripla Rash
« on: April 12, 2009, 10:00:29 AM »
Started Atripla 6 days ago and had the weird dreams and drunk feeling like people mentioned. But on day 4 I started to get a rash, raised, dry, but thank G-d not itchy, on my face. It slowly spread to my entire body but covered my face completely. I am taking prednisone already because I had pneumonia and I started taking benadryl. Now on day 3 of the rash it doesn't seem to  be getting worse but it doesn't look like it is going away - the drugs also aren't helping. Thankfully it's easter weekend because I am embarassed to leave my house. Has anyone else had a similar experience? I knew a rash was common but didn't expect it to be this bad. How long does it last?

Offline newt

  • Member
  • Posts: 3,885
  • the one and original newt
Re: Atripla Rash
« Reply #1 on: April 12, 2009, 05:22:53 PM »
Not more than 10 days, but usually much less than this.

- matt

Now playing: Ben Taylor, Rain
"The object is to be a well patient, not a good patient"

Offline moratorium79

  • Member
  • Posts: 44
Re: Atripla Rash
« Reply #2 on: April 13, 2009, 12:46:47 AM »
I also suffered with this at around the same time frame (about two weeks, maybe a little less, from when I first began Atripla).  You'll be relieved to know that it really is just for the most part ANNOYING.  I had it full body, face and all, and after a little over a week it had dissipated.  Everyone is different of course, but I'm guessing you'll be looking and feeling better possibly as soon as next weekend!
*these are not times for the weak of heart*

Offline GuyInLA

  • Member
  • Posts: 12
Re: Atripla Rash
« Reply #3 on: April 14, 2009, 12:12:07 AM »
I'll be going on Atripla soon.  Does anyone know, statistically, about what percent of people on Atripla get the rash, and how common is it that it appears on the face.  It would be very difficult to explain the rash at work, and even more difficult to take a week off work.  I already take Allegra for allergies; could this help prevent the rash?  Thanks for any info.
Infected - Early Dec 08
The "Flu" - 6 Jan 09
Diagnosed - 12 Mar 09
12 Mar 09 - VL 406,000   CD4 515 (no %)
31 Mar 09 - VL 322,520   CD4 605 (14.5%)
08 May 09 - Started Atripla
09 Jun 09  - VL 160  CD4 594 (27%)
10 Aug 09 - Switched to Prezista/Norvir/Truvada (Atripla drove me crazy)
1 Sept 09 - Undetectable
23 Dec 09 - Undetectable CD4 830 (36.1%)
17 Mar 10 - Undetectable CD4 1000+

Offline moratorium79

  • Member
  • Posts: 44
Re: Atripla Rash
« Reply #4 on: April 14, 2009, 02:06:30 AM »
I've read that 26% of patients suffer from the rash, and the severity differs from person to person.  This information may not be too reliable, however, because I read it online while wildly trying to figure out what was happening to me.  My best advice would be to voice your concerns with your physician and see if they can clear up the statistic window for you. 

Good luck!
« Last Edit: April 14, 2009, 03:05:15 AM by moratorium79 »
*these are not times for the weak of heart*

Offline sk_09

  • member
  • Posts: 2
Re: Atripla Rash
« Reply #5 on: April 14, 2009, 08:47:45 AM »
The rash has gone down significantly and now like someone mentioned is just annoying. My doctor told me half of the people who go on atripla get the rash. The easiest thing to tell your work is that you had a reaction to medication your taking? It looks like a common drug rash. It's not like someones gonna look at you and say OMG THAT GUY HAS AN ATRIPLA RASH! haha

Offline Peter Staley

  • Member
  • Posts: 1,337
  • Founder & Advisory Editor, AIDSmeds.com
    • AIDSmeds.com
Re: Atripla Rash
« Reply #6 on: April 20, 2009, 02:01:26 PM »
Here's what the Atripla label says about rash:

In controlled clinical trials, 26% (266/1008) of patients treated with 600 mg efavirenz
experienced new-onset skin rash compared with 17% (111/635) of patients treated
in control groups. Rash associated with blistering, moist desquamation, or ulceration
occurred in 0.9% (9/1008) of patients treated with efavirenz. The incidence of Grade 4
rash (eg, erythema multiforme, Stevens-Johnson syndrome) in patients treated with
efavirenz in all studies and expanded access was 0.1%. Rashes are usually mild-tomoderate
maculopapular skin eruptions that occur within the first 2 weeks of initiating
therapy with efavirenz (median time to onset of rash in adults was 11 days) and, in
most patients continuing therapy with efavirenz, rash resolves within 1 month
(median duration, 16 days). The discontinuation rate for rash in clinical trials was
1.7% (17/1008). ATRIPLA (efavirenz/emtricitabine/tenofovir disoproxil fumarate) can
be reinitiated in patients interrupting therapy because of rash. ATRIPLA should be
discontinued in patients developing severe rash associated with blistering,
desquamation, mucosal involvement, or fever. Appropriate antihistamines and/or
corticosteroids may improve the tolerability and hasten the resolution of rash.

Experience with efavirenz in patients who discontinued other antiretroviral agents of
the NNRTI class is limited. Nineteen patients who discontinued nevirapine because of
rash have been treated with efavirenz. Nine of these patients developed mild-tomoderate
rash while receiving therapy with efavirenz, and two of these patients
discontinued because of rash.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.